Hyperbolic Tessellations Associated to Bianchi Groups

  • Dan Yasaki
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6197)


Let F/ℚ be a number field. The space of positive definite binary Hermitian forms over F form an open cone in a real vector space. There is a natural decomposition of this cone into subcones. In the case of an imaginary quadratic field these subcones descend to hyperbolic space to give rise to tessellations of 3-dimensional hyperbolic space by ideal polytopes. We compute the structure of these polytopes for a range of imaginary quadratic fields.


Modular Form Elliptic Curf Class Number Real Vector Space Polyhedral Cone 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ash, A.: Deformation retracts with lowest possible dimension of arithmetic quotients of self-adjoint homogeneous cones. Math. Ann. 225(1), 69–76 (1977)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Berkove, E.: The mod-2 cohomology of the Bianchi groups. Trans. Amer. Math. Soc. 352(10), 4585–4602 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Berkove, E.: The integral cohomology of the Bianchi groups. Trans. Amer. Math. Soc. 358(3), 1033–1049 (2006) (electronic)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Bosma, W., Cannon, J., Playoust, C.: The Magma algebra system. I. The user language. J. Symbolic Comput. 24(3-4), 235–265 (1997); Computational algebra and number theory, London (1993) Google Scholar
  5. 5.
    Bygott, J.: Modular forms and modular symbols over imaginary quadratic fields, Ph.D. thesis, Exeter University (1998)Google Scholar
  6. 6.
    Cremona, J.E., Whitley, E.: Periods of cusp forms and elliptic curves over imaginary quadratic fields. Math. Comp. 62(205), 407–429 (1994)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Cremona, J.E.: Periods of cusp forms and elliptic curves over imaginary quadratic fields. In: Elliptic curves and related topics, CRM Proc. Lecture Notes, vol. 4, pp. 29–44. Amer. Math. Soc., Providence (1994)Google Scholar
  8. 8.
    Fine, B.: The HNN and generalized free product structure of certain linear groups. Bull. Amer. Math. Soc. 81, 413–416 (1975)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Finis, T., Grunewald, F., Tirao, P.: The cohomology of lattices in SL(2, C). Experiment. Math. 19(1), 29–63 (2010)zbMATHMathSciNetGoogle Scholar
  10. 10.
    Goncharov, A.B.: Euler complexes and geometry of modular varieties. Geom. Funct. Anal. 17(6), 1872–1914 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Gunnells, P.E.: Modular symbols for Q-rank one groups and Voronoĭ reduction. J. Number Theory 75(2), 198–219 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Gunnells, P.E., Yasaki, D.: Hecke operators and Hilbert modular forms. In: van der Poorten, A.J., Stein, A. (eds.) ANTS-VIII 2008. LNCS, vol. 5011, pp. 387–401. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  13. 13.
    Koecher, M.: Beiträge zu einer Reduktionstheorie in Positivitätsbereichen. I. Math. Ann. 141, 384–432 (1960)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Lingham, M.: Modular forms and elliptic curves over imaginary quadratic fields, Ph.D. thesis, University of Nottingham (2005)Google Scholar
  15. 15.
    Macbeath, A.M.: Groups of homeomorphisms of a simply connected space. Ann. of Math. 79(2), 473–488 (1964)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Ong, H.E.: Perfect quadratic forms over real-quadratic number fields. Geom. Dedicata 20(1), 51–77 (1986)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Rahm, A., Fuchs, M.: The integral homology of PSL2 of imaginary quadratic integers with non-trivial class group, arXiv:0903.4517 (2009)Google Scholar
  18. 18.
    Riley, R.: Applications of a computer implementation of Poincaré’s theorem on fundamental polyhedra. Math. Comp. 40(162), 607–632 (1983)zbMATHMathSciNetGoogle Scholar
  19. 19.
    Şengün, M.H., Turkelli, S.: Weight reduction for \(\bmod l\) Bianchi modular forms. J. Number Theory 129(8), 2010–2019 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Swan, R.G.: Generators and relations for certain special linear groups. Advances in Math. 6, 1–77 (1971)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Weil, A.: On discrete subgroups of Lie groups. Ann. of Math. 72(2), 369–384 (1960)CrossRefMathSciNetGoogle Scholar
  22. 22.
    Whitley, E.: Modular symbols and elliptic curves over imaginary quadratic number fields, Ph.D. thesis, Exeter University (1990)Google Scholar
  23. 23.
    Yasaki, D.: Binary Hermitian forms over a cyclotomic field. J. Algebra 322, 4132–4142 (2009)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2010

Authors and Affiliations

  • Dan Yasaki
    • 1
  1. 1.Department of Mathematics and StatisticsUniversity of North Carolina at GreensboroGreensboroUSA

Personalised recommendations